MAUDE Adverse Event Report: ARTHREX, INC. SWIVELOCK, SP BC 5.5MM; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. SWIVELOCK, SP BC 5.5MM; NON-DEGRADABLE FIXATN FASTENER
Model Number SWIVELOCK, SP BC 5.5MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 02/28/2024, it was reported by a sales representative via email that the eyelet from an ar-2323bcsp self punching biocomposite swivelock broke.This was discovered during an rcr procedure on (b)(6) 2024.No further information was provided.Additional information was requested.Additional information was provided on 03/01/2024, where the sales representative reported the device did break inside the patient, and all fragments were retrieved.The case was completed using an ar-2323bcsp swivelock.The patient had a hard bone that was not prepped with an instrument.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
This report is being submitted to provide additional information in d9, h3, h6: health effect - clinical code, health effect - impact code, type of investigation, investigation findings, investigation conclusions, and h10 complaint is confirmed.Visual evaluation identified that the self punching peek eyelet swivelock had broken.Functional testing could not be conducted due to the damage to the eyelet.The customer reported hard bone quality.The most likely causes of the failure are improper bone prep, misaligned insertion, and prying/leveraging the device during insertion.

Brand Name
SWIVELOCK, SP BC 5.5MM
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18887963
Report Number1220246-2024-01430
Device Sequence Number7774114
Product Code MAI
UDI-Device Identifier00888867384439
UDI-Public00888867384439
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K222263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSWIVELOCK, SP BC 5.5MM
Device Catalogue NumberAR-2323BCSP
Device Lot Number15136846
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer06/02/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown